Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at May 19, 2012, 3:11 PM CDT for Red Willow County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 3:11 PM CDT (20:11 UTC)
- Expired
- May 19, 2012, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS83 KGLD 192011 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 211 PM MDT SAT MAY 19 2012 NEZ080-081-192115- HITCHCOCK-RED WILLOW- 311 PM CDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LUDELL...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS THUNDERSTORM MAY IMPACT THE MCCOOK AREA BETWEEN 330 PM AND 4 PM CDT. && LAT...LON 4035 10037 4000 10050 4001 10104 4035 10096 TIME...MOT...LOC 2010Z 220DEG 23KT 3996 10092 $$ 024
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 19, 12:35 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 19, 12:35 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1135 AM MDT SAT MAY 19 2012 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 255 AM MDT SAT MAY 19 2012 COLD FRONT IS CURRENTLY MOVING ACROSS THE WESTERN THIRD OF THE FORECAST AREA. MODELS HAVE COME INTO GENERAL AGREEMENT WITH TIMING OF THE FRONT...AND THE FEATURE WILL BE EAST OF THE AREA BY 16Z. NUMERICAL GUIDANCE SHOWS NORTHWEST WINDS 25-30 KNOTS LATE THIS MORNING BEHIND THE FRONT. 700/500 MB WIND FLOW...HOWEVER...WILL NOT PROVIDE MUCH MID LEVEL SUPPORT AS TRAJECTORIES WILL BE OUT-OF- PHASE WITH SURFACE GRADIENT. SO...WILL KEEP WINDS BELOW ADVISORY THRESHOLDS. MOST MODELS ARE AGGRESSIVE WITH POST-FRONTAL PRECIPITATION LATE THIS MORNING/THIS AFTERNOON. MODELS CURRENTLY DEPICT TROUGH OVER CENTRAL COLORADO...AND POSITION IS SUPPORTED BY WATER VAPOR IMAGERY. BEST DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR AROUND 18Z TODAY. THE AIR MASS WILL REALLY HAVE TO MOISTEN IN THE LOW LAYERS TO JUSTIFY RELATIVELY HIGH POPS TODAY. MODEL SOUNDINGS DO JUST THAT...BUT DO NOT SEE A LOT OF POTENTIAL FOR LOW LEVEL MOISTURE ADVECTION GIVEN LATEST SURFACE ANALYSIS...ESPECIALLY OVER THE WESTERN PART OF THE AREA. LATEST RAPID REFRESH MODEL IS THE ONE MODEL THAT IS DRY THROUGH MOST OF THE MORNING. GIVEN THE LATEST TRENDS...WILL LEAN TOWARDS THE HRRR EARLY IN THE FORECAST PERIOD. LATER TODAY...WILL CONTINUE WITH POPS GIVEN THE MID LEVEL DYNAMICS...BUT WILL TREND DOWN PRECIPITATION POTENTIAL SLIGHTLY. HOWEVER...THERE IS SOME POTENTIAL FOR CONVECTION FURTHER EAST NEAR THE FRONT. BEST CHANCE FOR SEVERE CONVECTION WILL BE EAST OF THE FORECAST AREA THIS AFTERNOON SINCE SURFACE CONVERGENCE WILL BE LOCATED THERE...BUT WILL EMPHASIZE THUNDERSTORMS EAST OF A MCCOOK-GOVE LINE WHERE MLCAPES WILL RANGE FROM 1000-1500 J/KG BETWEEN 18Z-21Z. MAXIMUM TEMPERATURES WILL BE TRICKY THIS AFTERNOON DUE TO COLD AIR ADVECTION AND INCREASING CLOUD COVER. 700 MB TEMPERATURES AROUND 5 DEGREES CELSIUS CURRENTLY EXTEND ACROSS CENTRAL WYOMING...AND THIS AIR WILL ADVECT OVER THE FORECAST AREA AFTER 15Z. WILL DEPICT A RATHER STRONG GRADIENT OF TEMPERATURES FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON...AND WILL USE A BLEND OF NUMERICAL GUIDANCE WHICH HAS VERIFIED THE BEST LATELY. TROUGH WILL EXIT THE AREA TONIGHT...SO PRECIPITATION WILL END AROUND 03Z. LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40S. SOUNDINGS INDICATE THE POTENTIAL FOR STRATUS TONIGHT...AND WILL KEEP CONDITIONS MOSTLY CLOUDY FOR MOST OF THE AREA. VERY WEAK RIDGE AND WARM AIR ADVECTION WILL DEVELOP SUNDAY...AND RIDGE WILL STRENGTHEN MONDAY. AS LOW LEVEL TEMPERATURES INCREASE...THE AIR MASS WILL BECOME UNSTABLE DURING THE AFTERNOONS. WILL NOT MENTION ANY CONVECTIVE CHANCES SUNDAY...BUT MODELS DEVELOP CONVECTION MONDAY AFTERNOON IN A NOSE OF INCREASED CAPES ALONG THE COLORADO/KANSAS BORDER. THIS IS CERTAINLY POSSIBLE...BUT GIVEN THE LACK OF A LOW LEVEL BOUNDARY AND THE GENERAL UNCERTAINTY ABOUT CONVECTIVE DEVELOPMENT...WILL KEEP THE FORECAST DRY FOR NOW. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 255 AM MDT SAT MAY 19 2012 AN UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS WILL SHIFT EASTWARD INTO THE EASTERN HALF OF THE COUNTRY AND BEGIN TO FLATTEN OUT. MEANWHILE...AN UPPER LEVEL TROUGH WILL BEGIN TO DIG INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES PLACING MUCH OF THE HIGH PLAINS IN STRONG SOUTHWEST FLOW ALOFT. AT THE SURFACE...LEE TROUGH WILL DEEPEN ACROSS THE HIGH PLAINS ON TUESDAY WITH SOUTHEAST SURFACE FLOW ADVECTING LOW-LEVEL MOISTURE INTO CENTRAL AND WESTERN KANSAS. A DRY LINE ALSO APPEARS TO SET-UP ALONG THE COLORADO AND KANSAS BORDER. A WEAK SHORTWAVE TROUGH WILL MOVE ALONG THE RIDGE AND MAY BE ABLE TO TRIGGER SOME THUNDERSTORMS TUESDAY. THE NEXT CHANCE FOR PRECIPITATION WILL BE WEDNESDAY INTO THURSDAY AS A COLD FRONT ASSOCIATED WITH THE NORTHWEST TROUGH MOVES THROUGH THE REGION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1128 AM MDT SAT MAY 19 2012 CURRENT RADAR TRENDS INDICATE SHOWERS AND POSSIBLY A THUNDERSTORM FOR KGLD AND THUNDERSTORMS FOR KMCK EARLY THIS AFTERNOON. SYSTEM SHOULD CLEAR OUT QUICKLY WITH VFR CONDITIONS RETURNING FOR THE AFTERNOON AND EVENING. BY LATE EVENING STRATUS IS EXPECTED AT BOTH SITES AND WILL CONTINUE OVERNIGHT WITH VISIBILITY RESTRICTIONS AT KGLD DOWN TO MVFR AND LOWER. THE FORECAST SOUNDING AT KMCK INDICATED MVFR BUT DID NOT INDICATE MUCH IF ANY RESTRICTION TO VISIBILITY. VFR CONDITIONS WILL RETURN AT BOTH SITES. AFTER 15Z SUNDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...MENTZER LONG TERM...PM AVIATION...FS
Hazardous weather outlook, May 19, 10:30 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 930 AM MDT SAT MAY 19 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 930 AM MDT SAT MAY 19 2012 /1030 AM CDT SAT MAY 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS IN NORTHEAST COLORADO THIS MORNING WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF OVER 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON...AND THEN AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. 024
In the hours before
Local storm report, May 19, 1:52 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1252 PM MDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL 3 W RUSSELL SPRINGS 38.91N 101.23W
05/19/2012 E1.00 INCH LOGAN KS STORM CHASER
CHASER REPORTS LARGE QUANTITY OF HAIL COVERING HIGHWAY 25
AT RUSSELL SPRINGS
&&
024Local storm report, May 19, 2:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
131 PM MDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 SE OAKLEY 39.10N 100.81W
05/19/2012 E0.88 INCH LOGAN KS TRAINED SPOTTER
&&
024Special weather statement, May 19, 2:46 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
146 PM MDT SAT MAY 19 2012
KSZ015-192045-
SHERIDAN-
246 PM CDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRINNELL...MOVING NORTHEAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
&&
LAT...LON 3914 10070 3925 10072 3928 10072 3954 10016
3913 10017
TIME...MOT...LOC 1946Z 236DEG 39KT 3921 10053
024Special weather statement, May 19, 2:48 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 148 PM MDT SAT MAY 19 2012 KSZ002-192015- RAWLINS- 248 PM CDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATWOOD...MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. && LAT...LON 4000 10118 4000 10074 3973 10099 3984 10127 TIME...MOT...LOC 1948Z 236DEG 39KT 3987 10099 024
Special weather statement, May 19, 3:08 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT SAT MAY 19 2012 KSZ029-192030- GOVE- 308 PM CDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS... STORM CHASERS REPORT AREAS OF BLOWING DUST ON INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 109 REDUCING VISIBILITY TO LESS THAN A QUARTER OF A MILE. MOTORISTS ON INTERSTATE 70 BETWEEN OAKLEY AND COLLYER SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY AND NORTHWEST WINDS GUSTING TO 55 MPH THROUGH 4 PM CDT. && LAT...LON 3893 10057 3913 10062 3913 10014 3896 10014 TIME...MOT...LOC 2006Z 236DEG 39KT 3909 10030 JERRYK
Special weather statement, May 19, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 211 PM MDT SAT MAY 19 2012 NEZ080-081-192115- HITCHCOCK-RED WILLOW- 311 PM CDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LUDELL...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS THUNDERSTORM MAY IMPACT THE MCCOOK AREA BETWEEN 330 PM AND 4 PM CDT. && LAT...LON 4035 10037 4000 10050 4001 10104 4035 10096 TIME...MOT...LOC 2010Z 220DEG 23KT 3996 10092 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:50 AM CDT | Special Weather Statement | GLD | Cheyenne | 55 min |
| May 19, 12:22 PM CDT | Special Weather Statement | GLD | Cheyenne | 53 min |
| May 19, 12:43 PM CDT | Special Weather Statement | GLD | Greeley | 47 min |
| May 19, 1:03 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 57 min |
| May 19, 1:44 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 61 min |
| May 19, 2:46 PM CDT | Special Weather Statement | GLD | Sheridan | 59 min |
| May 19, 2:48 PM CDT | Special Weather Statement | GLD | Rawlins | 27 min |
| May 19, 3:08 PM CDT | Special Weather Statement | GLD | Gove | 22 min |
| May 19, 10:28 AM CDT | Special Weather Statement | GLD | Kit Carson | 32 min |
| May 19, 10:47 AM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 33 min |
| May 19, 11:21 AM CDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| May 19, 12:46 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 59 min |
| May 19, 1:11 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 39 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.